Jump to content

JackBiscuit1: Help for how to naturally manage withdrawal symptoms


JackBiscuit1

Recommended Posts

Quick summary;

53 year old perimenopause women. 

I have been weaning off 2 medications for 18 months. 

Have weaned off small amount of diazepam, this took 15 months and I stopped in Feb 24 (hooray)

Have also been weaning off 11mg of Mirtazapine for over a year, started at 11mg, final dose was 0.6mg, I couldn't get the scales to weigh any less and this was my last drop, 12 days ago. 

I struggled all the way through the process, anxiety, nausea and a variety of other weird symptoms but I was never sure what was causing what. 

After 3 days of completely stopping (even though I tapered slowly) I started to get a spike in symptoms, they are unbearable; Anxiety, restlessness/shaky, severe nausea, dizziness, fatigue, struggling with sleep. 

I don't feel able to speak to GP as they probably won't even acknowledge it's withdrawal. 

Any advice on how to manage/minimise symptoms? They are disabling me and i'm struggling to get hour to hour. 

Any help appreciated? Thank you 

Sept 2022 - Propranolol 40mg, approx 8 days only, abrupt withdrawal led me take;

Diazepam 2.5mg Sept 2022, took for around 5-6 weeks, then very slowly tapered off, finishing February 2024

Mirtazapine 15mg, Sept 2022, tapered down, last dose 0.6mg 24 May 2024

Link to comment
  • Erimus changed the title to JackBiscuit1: Help for how to naturally manage withdrawal symptoms
  • Moderator

Hi @JackBiscuit1

 

Welcome to SA,

 

I'm sorry you've found yourself in this position. These drugs are so much stronger than we are led to believe for sure. 

 

What was your rate of taper? Have you considered reinstating? Reinstating and Stabilizing

 

See thread above. If you were to consider reinstating, you could try using a liquid preparation. Alternatively, if you feel you want to ride it out, you might check out the Symptoms and Self-care thread.

 

Please let us know if reinstating is something you'd like to try, or if you have more questions.

 

We're here to help :) 

 

LotusRising

2003-2009 on and off various SSRI's for short periods, Ativan prn

2010-2011 Ativan, up to 1.5mg/day - tapered off without issue

2013-2021 ativan 1-1.5mg 10-12x/month, daily starting Oct 21 to help with buspar WD

2016 - Effexor 75mg, short-term

2021 Mar -Jun Buspar ADR at high dose, tapered 3 months

2021 Aug Wellbutrin 150mg for 5 days (ADR), then MIrtazapine 7.5mg for 7 days (ADR)

Oct 22/21 - Direct switch ativan to clonazepam (don't do this)

Tapered clonaz Oct/21 - Apr/23  - 0mg!

 

Supplements: omega-3, mag-glycinate

 

"Believe that your tragedies, your losses, your sorrows, your hurt, happened for you, not to you. And I bless the thing that broke you down and cracked you open, because the world needs you open" - Rebecca Campbell

 

*** Disclaimer: Please note, my suggestions/comments are based on my own personal experiences. Please consult a knowledgeable practitioner to discuss decisions regarding your medical care *** 

 

                                                             *** Please do not send me PM's ***

Link to comment

Hello, 

Thank you for the response, appreciated. The link for helping ease of Mirtazapine, very helpful. I'm only just learning now, what a powerful drug this is. 

I tapered down, it worked out to around 10% a month, however, I would drop small amounts every week to 10 days, for example, I started at 11mg and dropped to 10.8mg, then to 10.6mg and sometime would drop a .3, very slow. 

I think I would like to try and ride it out, if I can. The final drop was from 0.6mg and I maybe should of held on that a little longer before jumping to nil. My scales wouldn't measure any lighter. 

I wasn't aware about liquid preparation, that would of made tapering much easier and accurate. 

The last 18 months of withdrawing has been a living hell, and is the last drop has been particularly difficult. 

The lack of support from professionals has made the process very difficult, I wish i'd found the support network earlier. Most professionals have not acknowledged how difficult it can be to withdraw from this type of medication and side effects they can cause. 

This has been a breath of fresh air to read the help guides and have my journey validated, thank you! 🙂

Sept 2022 - Propranolol 40mg, approx 8 days only, abrupt withdrawal led me take;

Diazepam 2.5mg Sept 2022, took for around 5-6 weeks, then very slowly tapered off, finishing February 2024

Mirtazapine 15mg, Sept 2022, tapered down, last dose 0.6mg 24 May 2024

Link to comment
  • Moderator
4 hours ago, JackBiscuit1 said:

it worked out to around 10% a month, however, I would drop small amounts every week to 10 days, for example, I started at 11mg and dropped to 10.8mg, then to 10.6mg and sometime would drop a .3, very slow. 

It sounds like you're doing it right, but for sure that last jump might have been too much. 

 

4 hours ago, JackBiscuit1 said:

I think I would like to try and ride it out, if I can.

If you're able to ride it out, then do so, as long as it's not too much.

 

4 hours ago, JackBiscuit1 said:

The last 18 months of withdrawing has been a living hell, and is the last drop has been particularly difficult. 

The lack of support from professionals has made the process very difficult, I wish i'd found the support network earlier. Most professionals have not acknowledged how difficult it can be to withdraw from this type of medication and side effects they can cause. 

Yep, I can definitely relate to this. A living hell is even putting it lightly. Unfortunately, most professionals just don't seem to be educated in this area. I think they're trained to look for relapse rather than withdrawal, and of course, fail to see anything beyond that. It's terrible.

 

4 hours ago, JackBiscuit1 said:

This has been a breath of fresh air to read the help guides and have my journey validated, thank you! 🙂

So good to hear ❤️

 

There are a lot of resources on the site. If you need anything specific, please reach out!

 

LotusRising

2003-2009 on and off various SSRI's for short periods, Ativan prn

2010-2011 Ativan, up to 1.5mg/day - tapered off without issue

2013-2021 ativan 1-1.5mg 10-12x/month, daily starting Oct 21 to help with buspar WD

2016 - Effexor 75mg, short-term

2021 Mar -Jun Buspar ADR at high dose, tapered 3 months

2021 Aug Wellbutrin 150mg for 5 days (ADR), then MIrtazapine 7.5mg for 7 days (ADR)

Oct 22/21 - Direct switch ativan to clonazepam (don't do this)

Tapered clonaz Oct/21 - Apr/23  - 0mg!

 

Supplements: omega-3, mag-glycinate

 

"Believe that your tragedies, your losses, your sorrows, your hurt, happened for you, not to you. And I bless the thing that broke you down and cracked you open, because the world needs you open" - Rebecca Campbell

 

*** Disclaimer: Please note, my suggestions/comments are based on my own personal experiences. Please consult a knowledgeable practitioner to discuss decisions regarding your medical care *** 

 

                                                             *** Please do not send me PM's ***

Link to comment

Thank you, i've found a lot of resources on here already which have been helpful, particularly liked the 'Techniques for managing an adverse drug reaction or cold turkey withdrawal', I have looked at this numerous times over the last few days. 

 

What has been beneficial is the acknowledgement that this is real thing, as so many around me have said 'it can't me the medication, you're not on enough', and and almost ridiculed me for tapering so slowly and saying things like 'I know people who have come off in a couple of weeks and they were fine'. Really plays tricks with your mind. 

 

I can see now that my tapering was actually very sensible and I actually could of gone even slower. 

 

Thank you 🙌

Sept 2022 - Propranolol 40mg, approx 8 days only, abrupt withdrawal led me take;

Diazepam 2.5mg Sept 2022, took for around 5-6 weeks, then very slowly tapered off, finishing February 2024

Mirtazapine 15mg, Sept 2022, tapered down, last dose 0.6mg 24 May 2024

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy